Electronic Journal of Probability

SPDEs with affine multiplicative fractional noise in space with index $\frac{1}{4}\langle H\langle\frac{1}{2}$

Raluca Balan, Maria Jolis, and Lluis Quer-Sardanyons

Full-text: Open access

Abstract

In this article, we consider the stochastic wave and heat equations on $\mathbb{R}$ with non-vanishing initial conditions, driven by a Gaussian noise which is white in time and behaves in space like a fractional Brownian motion of index $H$, with $1/4 < H < 1/2$. We assume that the diffusion coefficient is given by an affine function $\sigma(x)=ax+b$, and the initial value functions are bounded and Hölder continuous of order $H$. We prove the existence and uniqueness of the mild solution for both equations. We show that the solution is $L^{2}(\Omega)$-continuous and its $p$-th moments are uniformly bounded, for any $p \geq 2$.

Article information

Source
Electron. J. Probab., Volume 20 (2015), paper no. 54, 36 pp.

Dates
Accepted: 21 May 2015
First available in Project Euclid: 4 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1465067160

Digital Object Identifier
doi:10.1214/EJP.v20-3719

Mathematical Reviews number (MathSciNet)
MR3354614

Zentralblatt MATH identifier
1321.60132

Subjects
Primary: 60H15: Stochastic partial differential equations [See also 35R60]
Secondary: 60H05: Stochastic integrals

Keywords
stochastic wave equation stochastic heat equation fractional Brownian motion random field solution

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Balan, Raluca; Jolis, Maria; Quer-Sardanyons, Lluis. SPDEs with affine multiplicative fractional noise in space with index $\frac{1}{4}\langle H\langle\frac{1}{2}$. Electron. J. Probab. 20 (2015), paper no. 54, 36 pp. doi:10.1214/EJP.v20-3719. https://projecteuclid.org/euclid.ejp/1465067160


Export citation

References

  • Abramowitz, M. and Stegun, I. A.: Handbook of mathematical functions with formulas, graphs, and mathematical tables. National Bureau of Standards Applied Mathematics Series, 55, Washington D.C., 1964. xiv+1046 pp.
  • Balan, R. M.: Linear SPDEs driven by stationary random distributions. J. Fourier Anal. Appl. 18, (2012), 1113-1145.
  • Balan, R. M.: The stochastic wave equation with multiplicative fractional noise: a Malliavin calculus approach. Potential Anal. 36, (2012), 1-34.
  • Balan, R. M. and Tudor, C. A.: The stochastic heat equation with fractional-colored multiplicative noise. J. Theor. Probab. 23, (2010), 834-870.
  • Bally, V. and Pardoux, E.: Malliavin calculus for white noise driven parabolic spde's. Potential Anal. 9, (1998), 27-64.
  • Basse-O'Connor, A., Graversen, S.-E. and Pedersen, J.: Multiparameter processes with stationary increments. Spectral representation and integration. Electr. J. Probab. 17, (2012), paper no. 74.
  • Carmona, R. A. and Molchanov, S. A.: Parabolic Anderson problem and intermittency. Mem. Amer. Math. Soc. 108, (1994), no. 518, viii+125 pp.
  • Carmona, R. A. and Nualart, D.: Random nonlinear wave equations: smoothness of the solutions. Probab. Theory Related Fields 79, (1988), 469-508.
  • Conus, D. and Dalang, R. C.: The non-linear stochastic wave equation in high dimensions. Electron. J. Probab. 13, (2008), no. 22, 629-670.
  • Dalang, R. C.: Extending martingale measure stochastic integral with applications to spatially homogenous s.p.d.e.'s. Electr. J. Probab. 4, (1999), no. 6, 29 pp.
  • Dalang, R. C. and Frangos, N.: The stochastic wave equation in two spatial dimensions. Ann. Probab. 26, (1998), 187-212.
  • Dalang, R. C. and Mueller, C.: Some non-linear S.P.D.E.'s that are second order in time. Electr. J. Probab. 8, (2003), no. 1, 21 pp.
  • Dalang, R. C. and Mueller, C.: Intermittency properties in a hyperbolic Anderson model. Ann. Inst. Henri Poincaré: Prob. Stat. 45, (2009), 1150-1164.
  • Dalang, R. C., Mueller, C. and Tribe, R.: A Feynman-Kac-type formula for the determinisitic and stochastic wave equations and other p.d.e's. Trans. Amer. Math. Soc. 360, (2008), 4681-4703.
  • Dalang, R. C. and Quer-Sardanyons, L.: Stochastic integrals for spde's: A comparison. Expo. Math. 29, (2011), 67-109.
  • Dalang, R. C. and Sanz-Solé, M.: Holder-Sobolev regularity of the solution to the stochastic wave equation in dimension three. Mem. Amer. Math. Soc. 199, (2009), no. 931. vi+70 pp.
  • Dellacherie, C. and Meyer, P.-A.: Probabilités et potentiel. Vol. I. Hermann, Paris, 1975. x+291 pp.
  • Di Nezza, E., Palatucci, G. and Valdinoci, E.: A hitchhiker's guide to the fractional Sobolev spaces. Bull. Sci. Math 136, (2012), 521-573.
  • Feller, W.: An introduction to probability theory and its applications. Vol. II. Second edition. John Wiley and Sons, Inc., New York-London-Sydney, 1971. xxiv+669 pp.
  • Gel'fand, I. M. and Shilov, G. E.: Generalized Functions. Vol. 1. Properties and Operations. Translated from the Russian by Eugene Saletan. Academic Press, New York-London, 1964. xviii+423 pp.
  • Gradshteyn, I. S. and Ryzhik, I. M.: Table of integrals, series, and products. Translated from the Russian. Seventh edition. Elsevier/Academic Press, Amsterdam, 2007. xlviii+1171 pp.
  • Hu, Y.: Heat equations with fractional white noise potentials. Appl. Math. Optim. 43, 2001, 221-243.
  • Hu, Y. and Nualart, D.: Stochastic heat equation driven by fractional noise and local time. Probab. Theory Related Fields 143, (2009), 285-328.
  • Hu, Y., Nualart, D. and Song, J.: Feynman-Kac formula for heat equation driven by fractional white noise. Ann. Probab. 39, (2011), 291-326.
  • Ito, K.: Stationary random distributions. Mem. Coll. Sci. Univ. Kyoto. Ser. A Math. 28, (1954), 209-223.
  • Jolis, M.: The Wiener integral with respect to second order processes with stationary increments. J. Math. Anal. Appl. 366, (2010), 607-620.
  • Karczewska, A. and Zabczyk, J.: Stochastic PDEs with function-valued solutions. In "Infinite Dimensional Stochastic Analysis" (Amsterdam 1999), 197–216. Eds. Cléement, P., den Hollander, F., van Neerven, J. and de Pagter, B., R. Neth. Acad. Arts Sci., Amsterdam, 2000.
  • Khoshnevisan, D. and Xiao, Y. Harmonic analysis of additive Lévy processes. Probab. Theory Related Fields 145, 2009, 459-515.
  • Marquez-Carreras, D., Mellouk, M. and Sarra, M.: On stochastic partial differential equations with spatially correlated noise: smoothness of the law. Stochastic Process. Appl. 93, (2001), 269-284.
  • Millet, A. and Sanz-Solé, M.: A stochastic wave equation in two spatial dimensions: Smoothness of the law. Ann. Probab. 27, (1999), 803-844.
  • Nualart, D. and Quer-Sardanyons, L.: Existence and smoothneess of the density for spatially homogeneous SPDEs. Potential Anal. 27, (2007), 281-299.
  • Peszat, S.: The Cauchy problem for a non-linear stochastic wave equation in any dimension. J. Evol. Equ. 2, (2002), 383-394.
  • Peszat, S. and Zabczyk, J.: Stochastic evolution equations with a spatially homogeneous Wiener process. Stochastic Process. Appl. 72, (1997), 187-204.
  • Peszat, S. and Zabczyk, J.: Nonlinear stochastic wave and heat equations. Probab. Theory Related Fields 116, (2000), 421-443.
  • Peszat, S. and Zabczyk, J.: Stochastic partial differential equations with Léevy noise. Cambridge University Press, Cambridge, 2007. xii+419 pp.
  • Quer-Sardanyons, L. and Sanz-Solé, M.: Absolute continuity of the law of the solution to the 3-dimensional stochastic wave equation. J. Funct. Anal. 206, (2004), 1-32.
  • Samorodnitsky, G. and Taqqu, M. S.: Stable non-Gaussian Random Processes. Chapman and Hall, New York, 1994. xxii+632 pp.
  • Sanz-Solé, M.: Properties of the density for a three-dimensional stochastic wave equation. J. Funct. Anal. 255, (2008), 255-281.
  • Sanz-Solé, M. and Sarra, M.: Path properties of a class of Gaussian processes with applications to spde's. Canad. Math. Soc. Conf. Proc. 28, (2000), 303-316.
  • Stein, E. M.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton, 1970. xiv+290 pp.
  • Yaglom, A. M.: Some classes of random fields in n-dimensional space, related to stationary random processes. Th. Probab. Appl. 2, (1957), 273-320.
  • Walsh, J. B.: An introduction to stochastic partial differential equations. Ecole d'Eté de Probabilités de Saint-Flour XIV. Lecture Notes in Math. 1180, 265-439, Springer, Berlin, 1986.